Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 7, NWS Shreveport, LA

February 28, 2001Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Feb 28, 2001, 9:47 PM CST for Bossier Parish, Caddo Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2001, 9:47 PM CST (03:47 UTC)
Expired
Mar 1, 2001, 1:45 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Bossier Parish, LA, Caddo Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
559 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 010350
FFWSHV
LAC015-017-010745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 PM CST WED FEB 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 145 AM CST

* AT 947 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR   
INDICATED VERY HEAVY RAIN OVER SHREVEPORT MOVING TO THE EAST AT
25 MPH. THE THUNDERSTORM PRODUCING THE RAIN WILL BE MOVING 
INTO BOSSIER CITY AND WILL CONTINUE TO PRODUCE VERY HEAVY RAINFALL
AMOUNTS OF NEAR ONE INCH PER HOUR...RESULTING IN FLASH FLOODING
IN THE SHREVEPORT AND BOSSIER CITY AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 145 AM CST.

LAT...LON 3294 9403 3226 9402 324x8 9348 3300 9355

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 9:10 PM CST, 37 minutes earlier.

Area forecast discussion, Feb 28, 9:10 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CST WED FEB 28 2001

ELEVATED CONVECTION IN LARGE RAIN AREA STILL OCCURRING ACROSS NORTH
CENTRAL TEXAS INTO SOUTHEAST OKLAHOMA WITH WARM AIR ADVECTION
PATTERN ABOVE SHALLOW COLD AIR AT THE SURFACE. THIS PRECIPITATION IS
STEADILY MOVING ACROSS THE SAME AREA. OTHER SCATTERED SHOWERS AND
THUNDERSTORMS OCCURRED DURING THE LAST HOUR ACROSS EAST TEXAS FROM
LUFKIN TO TYLER...AND THIS AREA WAS MOVING ACROSS SHREVEPORT. WILL
HAVE TO INCREASE RAIN CHANCES ACROSS THE WEST. WITH GROUND SATURATED
FROM EARLIER RAINS A FLASH FLOOD WATCH WILL BE ISSUED FOR THE
REMAINDER OF TONIGHT THROUGH THURSDAY. A THUNDERSTORM OVER SHV JUST
PRODUCED ALMOST A HALF INCH OF RAIN IN LESS THAN ONE HOUR. FLASH
FLOOD GUIDANCE RANGES FROM 0.70 TO 1.3 INCHES ACROSS THE AREA. WITH
STRONGER SHORTWAVE APPROACHING CWA LATE TONIGHT HEAVIER RAINFALL
WILL BE POSSIBLE. HEAVIEST RAINFALL TOTALS THE PAST 36 HOURS WERE
ACROSS SOUTHWEST ARKANSAS...AS WELL AS NORTHEAST TEXAS AND NORTH
LOUISIANA GENERALLY NORTH OF INTERSTATE 20.

09

.SHV...FLASH FLOOD WATCH ALL ZONES REMAINDER OF TONIGHT THROUGH
THURSDAY.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 10:27 PM CSTSevere Thunderstorm WarningSHVNatchitoches63 min
Mar 1, 5:36 PM CSTFlash Flood WarningSHVGrant, LaSalle, Natchitoches, Sabine, Winn6 hr

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.